Nitrofurantoin and birth control

Common Questions and Answers about Nitrofurantoin and birth control

macrobid

There are two ways that antibiotics potentially can reduce the action of <span style = 'background-color: #dae8f4'>birth</span> <span style = 'background-color: #dae8f4'>control</span> pills. <span style = 'background-color: #dae8f4'>birth</span> <span style = 'background-color: #dae8f4'>control</span> pills contain estrogens. Some antibiotics, e.g., rifampin, griseofulvin, cause the enzymes in the liver to increase the break-down of estrogens and thereby can decrease the levels of estrogens in the body and the effectiveness of the pills. This can result in unwanted pregnancy.
I am on the Yasmin <span style = 'background-color: #dae8f4'>birth</span> <span style = 'background-color: #dae8f4'>control</span> pill and i was wondering, i was on anitibiotics from the 27 to the 31. Do antibitoics make birth control pills not work? Do you think its okay to have sex friday the 7th? Will my pills be working regularly then? PLease help me.
What I do is not take any of my meds, except the ortho cept which is my <span style = 'background-color: #dae8f4'>birth</span> <span style = 'background-color: #dae8f4'>control</span>! HA, the day before, and sometimes the day after I drink. So if I know I will be drinking on friday night, I won't take any meds at all on thursday, and none on friday, and then depending on now much I did drink, none the following day. If I only had one drink, I'll take them the next day, which is usually the case. I take all of my meds all at once at night, so I am literally popping a palm of pills.
What was really crazy and confusing was that this would also send my treated underactive thyroid out of <span style = 'background-color: #dae8f4'>control</span> and my usual symptoms of my thyroid medication needing to be adjusted were really intensified (dizziness, "hypoglycemia"). I went to no less than eight doctors (multiple GP's, Ears/Nose/Throat + an ear specialist, Endocrinologist, multiple Rheumatologists - some are not nice at all, Neurologist, etc.
I have seen a dermatologist who suggested it was hormonal, however I am currently taking the lowest dose of <span style = 'background-color: #dae8f4'>birth</span> <span style = 'background-color: #dae8f4'>control</span> and have even switched products to see if there was a change; there wasn't. I also started taking Nitrofurantoin around the time that the symptoms developed, but have since stopped taking the medication regularly. The symptoms are not painful, however they have decreased my confidence and can only be covered with makeup.
Before I got pregnant with my first son (over 2 years ago) I was referred to a good urologist in the hospital where I work and he prescribed a low does of nitrofurantoin for a period, I then got pregnant and was fearful of infections during the pregnancy but thankfully got none and none after my baby was born either but they have recently started rearing their ugly head again with again negative samples.
and a hcg blood check will tell....and if you're not preg, then maybe you can get onto <span style = 'background-color: #dae8f4'>birth</span> <span style = 'background-color: #dae8f4'>control</span> to <span style = 'background-color: #dae8f4'>control</span> your periods..... some of your signs do point to pregnancy, but you really need to be blood tested, esp since it's been 2 months.....
It was raining and I was driving. My tires skid into a puddle of water and I got a flat tire and I crashed into a pole. As I ran into the pole I felt my head and neck moved back and forth with great force. I never did go to the doctor that night. After the accident I felt fine. A couple of days later I had a minor cold. I had drippy nose and I coughed a lot. I coughed for several days and took medicine for the cold. One day I took medicine and went to bed.
In a desperate but probably useless search of a reason I have contracted Hepatitis C, I have been doing some pretty heavy research on the internet and trying to go back in my past and see where all of this began. Well, when I was in my early 20's, I was on an acne drug, called "Accutane". I recently found some articles stating that Accutane can cause hepatitis and other liver damage. Has anyone ever heard of this? If so, does it only affect the liver while you are taking it.
I have had chronic bacterial infections in my sinuses, tonsels and throat for the past two months and have been on many rounds of antibiotics, my infections are gone but I was left with a strong deep cough and now phlegm and swelling in my throat. No doctors have been able to tell me what it could be, my ear nose throat specialist said it was most likely acid reflux disease, but I don't buy that.
MedHelp Health Answers